Journal of Economic Growth

, Volume 8, Issue 4, pp 379–401

Distribution Dynamics and Nonlinear Growth

  • Davide Fiaschi
  • Andrea Mario Lavezzi
Article

DOI: 10.1023/A:1026204900651

Cite this article as:
Fiaschi, D. & Lavezzi, A.M. Journal of Economic Growth (2003) 8: 379. doi:10.1023/A:1026204900651

Abstract

This paper extends the distribution dynamics approach to the study of the shape of the growth process of a cross-section of countries. We first identify some empirical implications of a nonlinear Solovian growth model with multiple equilibria. These implications are then tested by a novel definition of the state space, which jointly considers income and growth rate. The main findings are that nonlinearity is a salient feature of the overall picture, and that the cross-section dynamics is compatible with the existence of multiple equilibria. We also discuss how the hypothesis of conditional convergence may be challenged in the light of our results.

nonlinear growth distribution dynamics conditional convergence nonparametric methods 

Copyright information

© Kluwer Academic Publishers 2003

Authors and Affiliations

  • Davide Fiaschi
    • 1
  • Andrea Mario Lavezzi
    • 1
  1. 1.Dipartimento di Scienze EconomicheUniversity of PisaPisaItaly

Personalised recommendations